Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 506, NWS Norman, OK

June 18, 2016Harper County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2016, 2:40 AM CDT for Harper County, Woods County, Woodward County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2016, 2:40 AM CDT (07:40 UTC)
Expired
Jun 18, 2016, 3:30 AM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Harper County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2159 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:42 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 17, 10:42 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1042 PM CDT FRI JUN 17 2016

.DISCUSSION...
18/06Z TAF discussion follows.

&&

.AVIATION...
We plan to mention TSRA at KPNC for a few hours after 06z.
Scattered storms will be possible behind outflow boundary as it
moves into northern and central Oklahoma overnight. Greatest
chances appears to be closer to KPNC which is near and east of
low-mid level convergence zone and least affected by warmer temps
aloft. overall light east to southeast winds expected through
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  95  71  93 /  20  20  10   0
Hobart OK         73  98  72  94 /  10  10  10  10
Wichita Falls TX  73  97  73  94 /  10  10  10   0
Gage OK           72  98  68  94 /  20  20  10  10
Ponca City OK     75  95  71  94 /  40  40  10   0
Durant OK         75  94  72  93 /  10  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Saturday for OKZ005>008-010>013-
     015>020-022>032-035>048-050>052.

TX...Heat Advisory until 8 PM CDT Saturday for TXZ085-086-088>090.

&&

10/11
Hazardous weather outlook, Jun 17, 9:39 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT FRI JUN 17 2016

OKZ004>048-050>052-TXZ083>090-190245-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
939 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TOWARD AND AFTER MIDNIGHT
ACROSS THE NORTHERN-THIRD OF OKLAHOMA. A FEW OF THE STORMS COULD
BECOME STRONG WITH WIND GUSTS 45 TO 55 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.HEAT...
HEAT INDEX VALUES WILL AGAIN REACH TRIPLE DIGITS ACROSS MUCH OF
THE REGION ON SATURDAY. A HEAT ADVISORY IS IN EFFECT.

.THUNDERSTORMS...
AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT EARLY IN THE MORNING
AND AGAIN LATE IN THE AFTERNOON ACROSS THE REGION. SEVERE WEATHER
IS NOT EXPECTED.

LOW THUNDERSTORM CHANCES ARE IN THE FORECAST AGAIN TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT ACROSS NORTHERN AND EASTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 18, 2:14 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
214 AM CDT SAT JUN 18 2016

OKZ004-005-180745-
HARPER OK-WOODS OK-
214 AM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARPER AND NORTHWESTERN
WOODS COUNTIES UNTIL 245 AM CDT...

AT 211 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR COLDWATER KANSAS TO 4 MILES SOUTH OF ENGLEWOOD
KANSAS...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL MOVE INTO
HARPER AND WOODS COUNTIES.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3700 9885 3669 9969 3689 10000 3700 10000
TIME...MOT...LOC 0711Z 300DEG 35KT 3727 9929 3698 10000

..SPEG.
Special weather statement, Jun 18, 2:20 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 AM CDT SAT JUN 18 2016

OKZ006>008-180745-
GRANT OK-ALFALFA OK-KAY OK-
220 AM CDT SAT JUN 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...ALFALFA AND KAY COUNTIES
UNTIL 245 AM CDT...

AT 216 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF GEUDA
SPRINGS TO NEAR WAKITA TO NEAR BURLINGTON...MOVING SOUTHEAST AT 45
MPH. THE WINDS ARE WELL AHEAD OF THE THUNDERSTORMS THEMSELVES WHICH
REMAIN NEAR MEDICINE LODGE... HARPER AND WELLINGTON KANSAS.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LAT...LON 3692 9675 3678 9675 3677 9682 3674 9683
      3675 9689 3669 9693 3670 9704 3668 9706
      3666 9707 3659 9736 3659 9777 3662 9816
      3697 9855 3693 9794 3700 9761 3700 9689
TIME...MOT...LOC 0716Z 312DEG 38KT 3707 9712 3690 9790 3693 9842

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:14 AM CDTSpecial Weather StatementOUNHarper31 min
Jun 18, 2:20 AM CDTSpecial Weather StatementOUNGrant, Kay25 min
Jun 18, 3:17 AM CDTSevere Thunderstorm WarningOUNHarper, Major, Woods, Woodward43 min
Jun 18, 3:54 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Major, Woods, Woodward51 min
Jun 18, 4:29 AM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey46 min
Jun 18, 4:45 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Kingfisher, Major30 min
Jun 18, 4:46 AM CDTSpecial Weather StatementOUNWoodward29 min
Jun 18, 4:48 AM CDTSpecial Weather StatementOUNGrant27 min
Jun 18, 5:18 AM CDTSpecial Weather StatementOUNDewey27 min
Jun 18, 5:29 AM CDTSpecial Weather StatementOUNCanadian, Logan, Oklahoma31 min
Jun 18, 6:03 AM CDTSpecial Weather StatementOUNCleveland, Grady, Lincoln, McClain, Oklahoma27 min
Jun 18, 6:11 AM CDTSpecial Weather StatementOUNDewey34 min
Jun 18, 8:35 AM CDTSpecial Weather StatementOUNCuster25 min
Jun 18, 8:57 AM CDTSpecial Weather StatementOUNWashita33 min
Jun 18, 11:36 AM CDTSpecial Weather StatementOUNWashita24 min
Jun 18, 11:52 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita23 min
Jun 18, 2:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Jun 18, 3:36 PM CDTSpecial Weather StatementOUNCleveland24 min
Jun 18, 3:59 PM CDTSpecial Weather StatementOUNOklahoma16 min
Jun 18, 4:19 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain56 min
Jun 18, 4:35 PM CDTAreal Flood AdvisoryOUNCleveland, McClain115 min
Jun 18, 4:56 PM CDTSpecial Weather StatementOUNGrady19 min
Jun 18, 5:11 PM CDTSpecial Weather StatementOUNLincoln34 min
Jun 18, 5:13 PM CDTSpecial Weather StatementOUNMcClain32 min
Jun 18, 5:49 PM CDTSpecial Weather StatementOUNLincoln41 min
Jun 18, 5:53 PM CDTSevere Thunderstorm WarningOUNLincoln37 min
Jun 18, 6:18 PM CDTSpecial Weather StatementOUNMurray27 min
Jun 18, 6:27 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray33 min
Jun 18, 6:40 PM CDTSpecial Weather StatementOUNAtoka50 min
Jun 18, 6:47 PM CDTAreal Flood AdvisoryOUNGarvin, Murray3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.